MAUDE Adverse Event Report: BARD REYNOSA S.A. DE C.V. -9617592 PER-Q-CATH PLUS PICC WITH STIFFENING STYLET WIRE 5F (SINGLE-LUMEN)(65CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD REYNOSA S.A. DE C.V. -9617592 PER-Q-CATH PLUS PICC WITH STIFFENING STYLET WIRE 5F (SINGLE-LUMEN)(65CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of recx2384 showed three similar product complaint(s) from this lot number.The complaints for this lot number (recx2384 ) have been reported from the same facility.
 
Event or Problem Description
It was reported on (b)(6) 2021 the procedure was begun, at the moment of removing the guidewire it presented resistance, and after performing some unsuccessful handling in an attempt to remove it, it was required to remove the catheter.It was noticed that the catheter was ruptured in its extension.It seems that the rupture was caused by the guidewire that got stuck inside the catheter.There was no exposure to medications of bodily fluids to health professional's mucous or skin.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a catheter leak is confirmed but the exact cause could not be determined from the video provided.One video sample of a 5 fr perqcath catheter was provided for evaluation.The catheter is shown outside of patient use; however, blood residue appears to be present on the surface.A syringe is attached to the hub and a clear fluid is being infused.Fluid is observed to leak at the region between the hub and molded wing.The damage present on the device could not be clearly inspected from the video and due to the lack of a returned physical sample.The event description indicates that resistance was experienced during stylet removal which may be a likely contributing factor to the cause of the catheter leak.Since fluid was observed to leak, the complaint is confirmed but the exact cause could not be determined.The instructions for use (ifu) caution, ¿never use force to remove the stylet.Resistance can damage the catheter.If resistance or bunching of the catheter is observed, stop stylet withdrawal and allow the catheter to return to normal shape.Withdraw both the catheter and stylet together approximately 2 cm and reattempt stylet removal.Repeat this procedure until the stylet is easily removed.Once the stylet is out, advance the catheter into the desired position.¿.
 
Event or Problem Description
It was reported on april 12, 2021 the procedure had begun, at the moment of removing the guidewire it presented resistance, and after performing some unsuccessful handling in an attempt to remove it, it was required to remove the catheter.It was noticed that the catheter was ruptured in its extension.It seems that the rupture was caused by the guidewire that got stuck inside the catheter.It was stated there was no exposure to medications of bodily fluids to health professional's mucous or skin.

Brand Name
PER-Q-CATH PLUS PICC WITH STIFFENING STYLET WIRE 5F (SINGLE-LUMEN)(65CM)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX  88780
MDR Report Key11791344
Report Number3006260740-2021-01757
Device Sequence Number3098652
Product Code LJS
UDI-Device Identifier00801741074905
UDI-Public(01)00801741074905
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberN/A
Device Catalogue Number4135105
Device Lot NumberRECX2384
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2021
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer06/14/2021
Initial Report FDA Received Date05/07/2021
Supplement Report FDA Received Date07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age38 YR